Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 264, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2008, 7:01 AM CDT for LeFlore County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 7:01 AM CDT (12:01 UTC)
- Expired
- May 2, 2008, 7:49 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:17 AM CDT | HAIL 0.75 | Octavia, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:09 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 021200
SVRTSA
OKC079-021300-
/O.NEW.KTSA.SV.W.0264.080502T1201Z-080502T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
701 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 800 AM CDT
* AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF OCTAVIA...MOVING
NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA...MUSE
AND BIG CEDAR.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3462 9494 3483 9443 3479 9443 3478 9444
3452 9445 3450 9447 3450 9469 3449 9471
3450 9494
TIME...MOT...LOC 1201Z 244DEG 41KT 3450 9491
$$2 follow-up statements
000
WWUS54 KTSA 021220
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
720 AM CDT FRI MAY 2 2008
OKC079-021300-
/O.CON.KTSA.SV.W.0264.000000T0000Z-080502T1300Z/
LE FLORE OK-
720 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...
AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 800 AM CDT.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE
NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3451 9484 3462 9486 3478 9444 3452 9445
3450 9447
TIME...MOT...LOC 1220Z 244DEG 41KT 3456 9466
$$000
WWUS54 KTSA 021249
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 AM CDT FRI MAY 2 2008
OKC079-021259-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-080502T1300Z/
LE FLORE OK-
749 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3451 9484 3462 9486 3478 9444 3452 9445
3450 9447
TIME...MOT...LOC 1249Z 244DEG 41KT 3470 9430
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 2, 4:48 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 448 AM CDT FRI MAY 2 2008 .MESOSCALE UPDATE... WHILE THE CAPE AHEAD OF THE LINE IS NOW DOWN TO BETWEEN 1500 AND 2000 J/KG...AREAS OF STRONG LOW-LEVEL SHEAR CONTINUE TO PROVIDE AN ENVIRONMENT FAVORABLE FOR LOW-LEVEL MESOCYCLONE FORMATION ALONG THE LINE WITH AN ASSOCIATED TORNADO AND WIND DAMAGE THREAT. THE GREATEST TORNADO THREAT THROUGH 6AM APPEARS TO BE ACROSS BENTON...WASHINGTON...CARROLL AND MADISON COUNTIES WHERE THE STRONGEST LOW-LEVEL SHEAR IS ALIGNED WITH THE GREATEST LOW-LEVEL CAPE. WITH THAT SAID...SOME TORNADO RISK CONTINUES ALONG THE ENTIRE LINE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, May 2, 5:00 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT FRI MAY 2 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT FRI MAY 2 2008 ...A TORNADO WATCH IS IN EFFECT UNTIL 8 AM FOR PARTS OF THE AREA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING. DISCUSSION... EARLY THIS MORNING A LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE ACTIVITY WAS OCCURRING AHEAD OF A COLD FRONT IN AN AREA OF MODERATE INSTABILITY AND STRONG SHEAR. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORNADOES WILL BE POSSIBLE. THE THUNDERSTORM ACTIVITY SHOULD COME TO AN END BY 8 AM. DRY WEATHER WILL OCCUR BEHIND THE COLD FRONT FOR THE REST OF TODAY AND TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE WILL BRING A PLEASANT WEEKEND TO THE AREA. THE NEXT CHANCE OF THUNDERSTORMS WILL BE SUNDAY NIGHT INTO MONDAY AS WARMER AND MORE UNSTABLE AIR MOVES INTO THE AREA. AS NEXT WEEK PROGRESSES...LOW PRESSURE ALOFT WILL TAKE SHAPE OVER THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL CONTINUE AS PIECES OF ENERGY ARE EJECTED INTO THE PLAINS AHEAD OF THIS SYSTEM. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE TIME FRAME AS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL BE IN A WARM...MOIST AND UNSTABLE ENVIRONMENT. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGER SHOULD MONITOR THE LATEST FORECASTS FOR POSSIBLE SPOTTER ACTIVATION NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 2, 2:47 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM TSTM WND DMG BRISTOW 35.83N 96.39W
05/02/2008 CREEK OK EMERGENCY MNGR
MAJOR TREE DAMAGE THROUGHOUT TOWN WITH TELEPHONE POLES
ALSO DOWNED.
&&
JBMLocal storm report, May 2, 3:05 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL JAMESVILLE 35.76N 95.64W
05/02/2008 E1.00 INCH MUSKOGEE OK EMERGENCY MNGR
&&
JBMLocal storm report, May 2, 3:28 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
05/02/2008 M68.00 MPH MUSKOGEE OK MESONET
0300 AM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
05/02/2008 M60.00 MPH CRAIG OK MESONET
0305 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
05/02/2008 M61.00 MPH MUSKOGEE OK MESONET
0315 AM TSTM WND GST 5 S ADAIR 36.36N 95.27W
05/02/2008 M60.00 MPH MAYES OK MESONET
&&
JBMLocal storm report, May 2, 5:15 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM TSTM WND GST HIGHFILL 36.26N 94.36W
05/02/2008 M64 MPH BENTON AR ASOS
&&
SFPSpecial weather statement, May 2, 5:45 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT FRI MAY 2 2008
OKZ049-053-075-076-021130-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
545 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE...NORTHWESTERN CHOCTAW...PUSHMATAHA AND
SOUTHEASTERN LATIMER
AT 545 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF TALIHINA TO 16 MILES
SOUTHWEST OF DARWIN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...KENT...SPEER...BIG CEDAR...
MUSE...WHITESBORO...TALIHINA...ANTLERS...CLAYTON...DELA...RATTAN...
CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...NASHOBA...HONOBIA...
TUSKAHOMA...KIAMICHI...ALBION...OLETA...DARWIN...KELLOND...EUBANKS
AND DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3418 9597 3418 9580 3431 9580 3487 9495
3469 9444 3449 9481 3449 9502 3436 9503
3408 9553 3407 9596
TIME...MOT...LOC 1045Z 253DEG 41KT 3484 9492 3415 9597Local storm report, May 2, 6:20 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
620 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG 3 N CASS 35.73N 93.82W
05/02/2008 FRANKLIN AR AMATEUR RADIO
TREES DOWN ON ARKANSAS HIGHWAY 23
0602 AM HAIL CASS 35.69N 93.82W
05/02/2008 M0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 1, 7:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 1, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 63 min |
| May 1, 8:28 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 62 min |
| May 1, 8:45 PM CDT | Tornado Warning | TSA | Creek, Pawnee | 31 min |
| May 1, 9:21 PM CDT | Tornado Warning | TSA | Osage | 30 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 62 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 63 min |
| May 2, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 4 more | 62 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| May 2, 3:09 AM CDT | Tornado Warning | TSA | Mayes | 31 min |
| May 2, 3:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Mayes and 4 more | 59 min |
| May 2, 3:30 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 60 min |
| May 2, 4:02 AM CDT | Tornado Warning | TSA | Adair, Delaware | 43 min |
| May 2, 4:11 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 1 more | 64 min |
| May 2, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 80 min |
| May 2, 5:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| May 2, 6:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 54 min |
| May 2, 6:12 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee, Osage | 30 days |
| May 2, 6:28 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.